Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 221, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 15, 2010, 3:51 PM MDT for Kit Carson County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2010, 3:51 PM MDT (21:51 UTC)
- Expired
- Jul 15, 2010, 4:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:20 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:10 PM MDT, 41 minutes earlier.
Area forecast discussion, Jul 15, 3:10 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 310 PM MDT THU JUL 15 2010 .DISCUSSION... 230 PM MDT THU JUL 15 2010 FORECAST CHALLENGES ARE TEMPERATURES. A COOL AREA OF HIGH PRESSURE BEHIND A COLD FRONT HAS KEPT TEMPERATURES 10-15 DEGREES COOLER ACROSS THE FORECAST AREA TODAY THAN THEY WERE YESTERDAY. COOLER TEMPERATURES WON'T LAST LONG AS MODELS ARE ADVERTISING HIGH TEMPERATURES ON FRIDAY BACK UP INTO THE UPPER 90S. DAYTIME HIGH TEMPERATURES WITH THE LATEST MODEL RUNS ARE ALL UP A FEW DEGREES FROM YESTERDAY'S RUNS AS THE UPPER RIDGE AMPLIFIES OVER THE WESTERN UNITED STATES ON FRIDAY AND EXTENDS OVER THE ROCKIES AND CENTRAL HIGH PLAINS ON SATURDAY WITH WARM SOUTHERLY FLOW ACROSS THE SOUTHERN PLAINS EXTENDING UP INTO THE CENTRAL HIGH PLAINS THROUGH THE FIRST PART OF NEXT WEEK. HAVE TRENDED DAYTIME TEMPERATURES UP AS A RESULT FOR VIRTUALLY THE ENTIRE FORECAST PERIOD. WITH TEMPERATURES BACK UP INTO THE LOWER 100S FOR A GOOD PORTION OF THE FORECAST AREA THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK AND DEWPOINTS ACROSS THE EASTERN 1/3 TO 1/2 OF THE FORECAST AREA IN THE MID TO UPPER 60S ON SATURDAY...WILL HAVE TO KEEP AN EYE ON HEAT INDICES. HEAT INDICES WILL BE ON THE CUSP OF ADVISORY CRITERIA ON SATURDAY. AFTER SATURDAY FORECAST DEWPOINTS AREN'T AS HIGH...BUT AREN'T LOWER BY MUCH. AT LEAST SOME PORTION OF THE FORECAST AREA IS SHOWING ISOLATED THUNDERSTORMS EACH DAY AS A WEAK SHORT WAVE TROUGHS CONTINUE TO RIDE ALONG THE UPPER FLOW AND CLIP THE CENTRAL HIGH PLAINS REGION WITH THE BULK OF CONVECTIVE ACTIVITY MISSING THE FORECAST AREA EACH DAY. LOCKHART && .AVIATION... 1130 AM MDT THU JUL 15 2010 FOR THE 18Z TAFS...EARLY MORNING STRATUS HAS FOR THE MOST PART SCATTERED OUT ACROSS THE REGION THOUGH SOME OCCASIONAL 2500FT CEILINGS WILL BE ENCOUNTERED. IN ADDITION...DIURNALLY DRIVEN CU FIELD ALREADY DEVELOPING PER RECENT SATELLITE IMAGERY...WITH BASES GRADUALLY RISING THROUGH THE AFTERNOON WITH SURFACE HEATING. THUNDERSTORMS EXPECTED TO DEVELOP LATE AFTERNOON IN EASTERN COLORADO...AND ITS POSSIBLE ONE OF THESE COULD IMPACT KGLD IN THE EARLY EVENING HOURS WITH BRIEF REDUCTIONS IN CIGS AND VIS. 024 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 15, 10:38 AM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1038 AM MDT THU JUL 15 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161415- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1038 AM MDT THU JUL 15 2010 /1138 AM CDT THU JUL 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS EASTERN COLORADO AFTER 4 PM AND MOVE INTO EXTREME WESTERN KANSAS BEFORE DISSIPATING THIS EVENING. A FEW OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON/EVENING FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING WEST OF A BENKELMAN NEBRASKA TO TRIBUNE KANSAS LINE.
In the hours before
Local storm report, Jul 15, 2:35 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
235 PM MDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST ABARR 39.85N 102.72W
07/14/2010 E70.00 MPH YUMA CO CO-OP OBSERVER
CORRECTED TIME BASED ON RADAR
&&
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:30 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 60 min |
| Jul 14, 8:34 PM MDT | Special Weather Statement | GLD | Sherman | 56 min |
| Jul 14, 6:16 PM MDT | Special Weather Statement | GLD | Yuma | 59 min |
| Jul 14, 6:27 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 63 min |
| Jul 14, 6:32 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 58 min |
| Jul 15, 3:24 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 66 min |
| Jul 15, 4:15 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 41 min |
| Jul 15, 4:40 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 65 min |
| Jul 15, 5:09 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 66 min |
| Jul 15, 5:41 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 64 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.